From oxycontin 20 mg with oxycodone 15 mg two times a day for by pain to Fentanyl 25 mg with 10 mg Norco for by pain. It was working great thru 4 patches ... now my back hurts so much I can Hardy move. I'm thinking about slapping another, my last patch on with 12 more hours to go on my old one. I see my pain doc tomorrow. Any suggestions to ease up the pain in my freaking BACK?
Hey ya, just made the switch?
- 21 Nov 2011 by Anonymous
- 4 December 2011
- norco, oxycontin, pain, back pain, fentanyl, oxycodone, breakthrough pain
Added 21 Nov 2011:
UPDATE: I made t to the pain doc finally....but I was very bad last night....with no btpain meds....I put the other 25 mcg patch on with the other one. I figured it couldn't kill me because i thought the old one had pooped out and my tolerance was being built up (yes, even after 4 patches, that is 12 days). I finally got to sleep but was up at 4 am in pain. I sat on the couch with a frozen thing that goes in lunch boxes, froze my back and drove to the doc's in the knick of knack. Explained what was going on, and like Thor informed me, told the doc the Fentanyl patches now weren't working for 72 hours.....maybe 48 hours, but certainly not 72. I also related that for about the first nine days on the pain regimen, I felt like my life was once again worth living.....was actually able to perform activities of daily living....even gardening (yeah!). Doc listened patiently, I asked for MORE something...anything for my back......SURPRISE....dammed if I get Fentanyl 25 mcg every two days, in addition, my oxycodones too for breakthrough. I got out of there before anyone could change their mind, went to the pharmacy (told them I was dying with back pain and hurry the fuck up), jumped into my lil PT Cruiser and drove my happy arse home. Ahhhhhhh.....relief.....thank goodness. So for the time being, I'm set. I would like to say to all on D.C......THANK YOU for all of your time, support, knowledge and understanding. It really helps being able to vent vociferously and not being judged or thought to be insane. What ever would I do with out you ALL?
Peace, harmony,love, kinship and friendship.......
Laura in Florida
P.S. My BP was 161/91 this morning.....YIKES!
Wish I knew something better, heat or ice, whichever you prefer. A topical analgesic like Salonpas or Aspercreme. If you choose one that feels or smells hot (menthol or camphor as ingredients) Do NOT use heat with it. Either use ice or nothing at all. The hot ones can leave a severe burn on your skin.
best to you,
Hey girlfriend - I am so sorry to hear that you're having such terrible pain. Is this new pain or some of what you already deal with resurfacing? Are the bt meds not working at all? I know sometimes good ole Advil works for me. I guess it's the anti-inflamitory that helps especially with back pain. Did you maybe overdo it this weekend? I know, I know lots of questions and no real answers. Hot soaks in the tub help me also. You've probably already tried these things. My pain doc has a 24/7 answering service for emergencies. I haven't been much help have I? I am here for you though and if there's anything I can do to help, please let me know. My prayers will be with you sweetie!! Love and hugs
Would more Norco help??? I don't know either drug from personal experience. I don't know if you can cut those patches. It is hard because you don't want the pain to get too out of control! I think it depends on how understanding you think your doctor will be. Will he or she understand if you use another patch or more Norco?
Please let me know what you did, and how it works out! This is why I am so afraid of changing medicines! Tomorrow you will be able to get the help you need. I will be praying for you. Marie
May God have mercy on us both!
Don't do that!!! Try some analgesic OTC like Aleve, Ibuprofen, or whatever. I know someone who DIED taking too many patches. PLEASE you have an appointment tomorrow. You have just switched form a long acting oxy to a short acting oxy of LESS mg's!! It makes no sense at all. If you have to take an opiod, I would take another oxy. Hope that you are ok, and that your doctor fixes the situation. These doctors don't think!
Did you take a shower and then the patches stopped working? Or did you sweat up a storm and then they stopped working? Or wait a minute, are you at the end of the 72 hours with the patches that were working? Many people who love those patches say the pain killing effect falls off radically after 48 hours. I also don't understand if you're saying you need 4 of the 25 mcg patches to feel OK? They come in 100 mcg. If that's what you're saying your doc really goofed in his estimate of how much you need. I'm also wondering if you're using the Mylan brand or some other brand. I once had the Mylan brand and they worked for a few days and after that my skin wouldn't absorb the Fentanyl anymore. I went back to pills but I was told I should have tried other brands until I found the brand that worked best for me.
It seems all companies make them a little different and the brand that works great for one person may not work for someone else. Are you going to stick with the patches or ask to go back to pills.
Have you ever tried the Lidoderm patches? They work well for me. They can't be used without a regular pain med, but they can help because they're a local anesthetic. If you never tried them, ask for them. If they work for you they're a great add on to the reg pain meds.
As for what you can do right now, I'm sorry I can't add much to what has already been suggested. Except maybe a heating pad? I never tried one but I have a friend who loves her's. Sorry.
I hope your doc is sympathetic. Take Care.
Well my dear it's been nine hours since you asked, & don't know what you did, but I personally would have added more pills before putting on your last patch. They seem to be the lowest dose. Maybe you need a higher one & hopefully you read this before your appointment today. The amount of oxycontin you were on & breakthru it weems would warrant 50mcg patch, but I am not doctor & of course they are going to start you at the lowest possible dose since your oxycontin was low. Hopefully it was a onetime thing., You like so many of us have got to learn and/or suffer the consequenses of overdoing. It is so easy to do. it like"hey I feel pretty good today, guess I could move some furniture around " or something like that! Ha! you learned the hard way , right? We all do that on occasion so go woth the flo as some would say until you speak with your doc.
Be repared for a toungue lashing as I always get litke "what were you thinking"?" you can't be doing that"! Such is life. Things need to be done & no one has a majic wand now do we? my poor mini blinds need taken down & dunkec in the tub so bad with a good detergent. Didn't get it done in the Spring because of my hand surgery & here it is Fall & they've yet to be other than dusted. It disgusts me, but what is a person to do. The climbing up & down gets the back flared up ,& the stretching alwasys does a job on the ribs, shoulders & neck. Just have to learn we can't do what we once did & either get some help or look the other way for awhile. My Hubby had OCD, the cleaning kind & he is in terrible shape so he does the same thing. I sure hope you comme out ok at the doctors appt. The next step up on the patch is 50 I leieve so if you did put the last one one it owuldn't have really hurt you, but not a good habit without the docs permission. Good luck to you & sorry so late in answering. I had mucho computer problems yesterday morning, & then had accidently while deleteing some of the DC emails hit junk mail. Oh my don't ever do that! If you do, they cut you off, & you have to go in & reset all your email settings & put noreply back in your address book. I have done it 3 times in last 2 weeks or so! Think I'd learn, but it was a mistake.! let us know what your doctor says today. I am one that is curious as to what he/she had to say about your extra pain bout...
So glad to hear that you have a decent doc who really listens!! What a gem in this world of "malpractice". Good luck, and I hope this amount will stick!! And, thank you for the update. so many people forget, and we all get left hanging. (I'm guilty of that too :-(( ) Glad to hear you are ok!
- Norco Drug Information
- OxyContin Drug Information
- Fentanyl Drug Information
- Oxycodone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Dec 2010 • 5 answers
Posted 15 Dec 2010 • 3 answers
Posted 14 Oct 2011 • 6 answers
Posted 4 Jul 2013 • 2 answers
Posted 8 Jan 2015 • 1 answer